| Home  | About ScienceAsia  | Publication charge  | Advertise with us  | Subscription for printed version  | Contact us  
Editorial Board
Journal Policy
Instructions for Authors
Online submission
Author Login
Reviewer Login
Volume 43 Number 3
Volume 43 Number 2
Volume 43 Number 1
Volume 43S Number 1
Volume 42 Number 6
Volume 42S Number 1
Earlier issues
Volume 39 Number 2 Volume 39S Number 1 Volume 39 Number 3

previous article next article

Research articles

ScienceAsia 39S(2013): 70-74 |doi: 10.2306/scienceasia1513-1874.2013.39S.070


Confidence intervals for multivariate value at risk


Y.L. Goha,*, A.H. Pooib

 
ABSTRACT:     Confidence intervals for the γ-quantile of a linear combination of N non-normal variates with a linear dependence structure would be useful to the financial institutions as the intervals enable the accuracy of the value at risk (VaR) of a portfolio of investments to be quantified. Here we construct 100(1−α)% confidence intervals for the γ-quantile using procedures based on bootstrap, normal approximation and hypothesis testing. We show that the method based on hypothesis testing produces a confidence interval which is more satisfactory than those found by using bootstrap or normal approximation.

Download PDF

2 Download 39 View


a Department of Mathematical and Actuarial Sciences, UTAR Complex. Jalan Genting Kelang, 53300 Setapak, Kuala Lumpur, Malaysia
b Sunway University Business School. No. 5, Jalan Universiti, Bandar Sunway, 46150 Petaling Jaya, Selangor, Malaysia

* Corresponding author, E-mail: gohyl@utar.edu.my

Received 7 Jan 2013, Accepted 5 Apr 2013